Alert archive / California / Wind Advisories in 2006
Wind Advisory 30, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 3, 2006, 2:20 PM PDT. It took effect at Jun 3, 2006, 6:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2006, 2:20 PM PDT (21:20 UTC)
- In effect from
- Jun 3, 2006, 6:00 PM PDT
- Expired
- Jun 4, 2006, 9:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 032120 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 220 PM PDT SAT JUN 3 2006 ...STRONG GUSTY WINDS EXPECTED TONIGHT THROUGH AND BELOW PASSES OF SANTA BARBARA COUNTY... .AN INCREASING NORTH TO SOUTH PRESSURE DIFFERENCE ACROSS SANTA BARBARA COUNTY TONIGHT WILL GENERATE STRONG AND GUSTY NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. THE HIGHEST WIND GUSTS WILL OCCUR IN FAVORED LOCATIONS...SUCH AS GAVIOTA AND SAN MARCOS PASSES AS WELL AS MONTECITO HILLS. MOTORISTS ACROSS HIGHWAYS 101 AND 154 SHOULD BE PREPARED FOR SUDDEN AND ERRATIC WIND GUSTS. THESE SUNDOWNER WINDS COULD BRING VERY WARM AND DRY CONDITIONS TO THE PASSES AND FOOTHILLS OF SOUTHERN SANTA BARBARA COUNTY DURING THE LATE AFTERNOON AND EVENING HOURS...WHERE TEMPERATURES COULD SOAR INTO THE LOWER 90S. CAZ039-052-040330- /O.NEW.KLOX.WI.Y.0030.060604T0100Z-060604T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 220 PM PDT SAT JUN 3 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PDT SUNDAY. NORTHWEST TO NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH BELOW AND THROUGH PASSES AND CANYONS. THE STRONGEST WIND GUSTS WILL BE FOCUSED ACROSS GAVIOTA AND SAN MARCOS PASSES THIS EVENING...SHIFTING TO THE MONTECITO HILLS AREA OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SWEET
3 follow-up statements
000 WWUS76 KLOX 040319 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 819 PM PDT SAT JUN 3 2006 ...STRONG GUSTY WINDS EXPECTED TONIGHT THROUGH AND BELOW PASSES OF THE SANTA YNEZ RANGE... .AN INCREASING NORTH TO SOUTH PRESSURE DIFFERENCE ACROSS SANTA BARBARA COUNTY TONIGHT WILL GENERATE STRONG AND GUSTY NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. THE HIGHEST WIND GUSTS WILL OCCUR IN FAVORED LOCATIONS...SUCH AS GAVIOTA AND SAN MARCOS PASSES AS WELL AS MONTECITO HILLS. MOTORISTS ACROSS HIGHWAYS 101 AND 154 SHOULD BE PREPARED FOR SUDDEN AND ERRATIC WIND GUSTS. THESE SUNDOWNER WINDS COULD BRING VERY WARM AND DRY CONDITIONS TO THE PASSES AND FOOTHILLS OF SOUTHERN SANTA BARBARA COUNTY DURING THE EVENING HOURS...WHEN TEMPERATURES COULD SOAR INTO THE LOWER 90S. CAZ039-052-041100- /O.CON.KLOX.WI.Y.0030.000000T0000Z-060604T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 819 PM PDT SAT JUN 3 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SUNDAY. NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE. THE STRONGEST WIND GUSTS WILL BE FOCUSED ACROSS GAVIOTA AND SAN MARCOS PASSES THIS EVENING AND THE MONTECITO HILLS AREA ALL NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOYER
000 WWUS76 KLOX 041050 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 350 AM PDT SUN JUN 4 2006 ...STRONG GUSTY WINDS TO CONTINUE INTO MID MORNING THROUGH AND BELOW PASSES OF THE SANTA YNEZ RANGE... .A MODERATE SUNDOWNER WILL CREATE STRONG AND GUSTY NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. THE HIGHEST WIND GUSTS WILL OCCUR IN FAVORED LOCATIONS...SUCH AS GAVIOTA AND SAN MARCOS PASSES AS WELL AS MONTECITO HILLS. MOTORISTS ACROSS HIGHWAYS 101 AND 154 SHOULD BE PREPARED FOR SUDDEN AND ERRATIC WIND GUSTS. THE WINDS WILL SUBSIDE BY MID MORNING..BUT ARE FORECAST TO INCREASE AGAIN THIS EVENING...ALTHOUGH NOT TO THIS MORNINGS LEVELS. CAZ039-052-041600- /O.EXT.KLOX.WI.Y.0030.000000T0000Z-060604T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 350 AM PDT SUN JUN 4 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE. THE STRONGEST WIND GUSTS WILL BE FOCUSED ACROSS GAVIOTA...SAN MARCOS PASSES AND THE MONTECITO HILLS AREA. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ASR
000 WWUS76 KLOX 041605 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 905 AM PDT SUN JUN 4 2006 ...WIND ADVISORY EXPIRED FOR THE SANTA BARBARA SOUTH COAST AND MOUNTAINS... .THE STRONG NORTHERLY WINDS THAT AFFECTED SOUTHERN SANTA BARBARA COUNTY LAST NIGHT AND EARLY THIS MORNING WILL CONTINUE TO DIMINISH THROUGH THE DAY...ALLOWING THE EXPIRATION OF THE WIND ADVISORY. HOWEVER... LOCAL BREEZY CONDITIONS WILL CONTINUE BELOW AND THROUGH PASSES AND CANYONS THROUGH TONIGHT...WITH ANOTHER ROUND OF VERY WARM TEMPERATURES IN THE FOOTHILLS AND AREAS EXPOSED TO THE WINDS. CAZ039-052-041715- /O.EXP.KLOX.WI.Y.0030.000000T0000Z-060604T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 905 AM PDT SUN JUN 4 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ GOMBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 3, 10:30 AM PDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 3, 10:30 AM PDT, 3 hours 50 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1030 AM PDT SAT JUN 3 2006 .SHORT TERM...FORECAST IN GOOD SHAPE WITH ONLY A MINOR UPDATE TO REMOVE THE WIND ADVISORY FROM ZONES 039...052. RATHER STRONG NORTHERLY FLOW THIS MORNING WITH A -5.0 GRADIENT FROM LAX-BFL. THIS TYPE OF NORTHERLY FLOW OFTEN CAUSES VERY WARM TEMPERATURES IN THE SANTA CLARITA AND SAN FERNANDO VALLEYS ALONG WITH SOME LOCALLY GUSTY WINDS THROUGH THE I-5 CORRIDOR AND DOWN INTO THE SAN FERNANDO VALLEY. KVNY WAS SHOWING SOME NORTHERLY WINDS AND A TEMPERATURE OF 90 DEGREES AT 10 AM. TEMPERATURES MAY ACTUALLY BE A LITTLE WARMER THAN FORECAST...BUT NOT ENOUGH TO WARRANT A MORE EXTENSIVE UPDATE TO THE FORECAST. VERY HOT TEMPERATURES EXPECTED IN THE VALLEYS...MOUNTAINS AND DESERTS THIS WEEKEND. PATCHY FOG IS AGAIN POSSIBLE NEAR THE LA COUNTY COASTLINE. THE CURRENT FORECAST HAS NO MENTION OF PATCHY LOW CLOUDS AND FOG...SO WILL REVIEW THE SITUATION TODAY BEFORE MAKING ANY CHANGES TO THE FORECAST. SUNDAY AND MONDAY LOOK EQUALLY AS WARM WITH NO CHANGE IN 850-950 MB TEMPERATURES AND THICKNESS...PRESSURE GRADIENTS AND DEPTH OF MARINE LAYER. COASTAL SECTIONS MAY SEE A LITTLE COOLING MONDAY IF THE SEABREEZE STARTS EARLIER. WILL NEED TO MONITOR THE PATCHY LOW CLOUDS ALONG THE COAST TO MAKE SURE IT DOES NOT SNEAK INTO SOME UNSUSPECTING COMMUNITY WITHOUT PRIOR WARNING. .LONG TERM...FROM PREVIOUS DISCUSSION... A SLIGHT COOL DOWN AND SLOW RETURN TO A MARINE LAYER REGIME TUESDAY AND WEDNESDAY AS RIDGE BREAKS DOWN AND ONSHORE FLOW INCREASES. A GENUINE MARINE LAYER SHOULD EXPLODE THURSDAY AND FRIDAY AS AN UPPER TROF MOVES INTO NRN CA WITH A SHARP INCREASE ONSHORE FLOW ACROSS SRN CA. && .AVIATION...RELATIVELY STRONG INVERSION AND SHALLOW MARINE LAYER WITH CAPPING BASE LESS THAN 1KFT THIS MORNING. MODERATE OFFSHORE COMPONENT CENTERED OVER SANTA BARBARA AND VENTURA COUNTY AND WEAK ELSEWHERE WILL PREVAIL THROUGH SUN MORNING AND EXPECT MINOR CHANGES IN INVERSION STRENGTH AND MARINE DEPTH. HAVE DEVIATED FROM MET/MAV AND INCLUDED 1/2SM FG AT LAX/LGB/SMX SUN MORNING FOR A FEW HOURS. .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...SWEET AVIATION...FORWOOD
Hazardous weather outlook, Jun 3, 6:00 AM PDT, 8 hours 20 minutes before
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
In the hours before
Special weather statement, Jun 3, 9:35 AM PDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 935 AM PDT SAT JUN 3 2006 CAZ034>041-044>047-051>054-059-087-088-040400- ANTELOPE VALLEY-CATALINA ISLAND-CUYAMA VALLEY- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY CENTRAL COAST- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY CENTRAL COAST- SANTA BARBARA COUNTY MOUNTAINS-SANTA BARBARA COUNTY SOUTH COAST- SANTA CLARITA VALLEY-SANTA MONICA MOUNTAINS RECREATIONAL AREA- SANTA YNEZ VALLEY-VENTURA COUNTY COAST-VENTURA COUNTY COASTAL VALLEYS- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY MOUNTAINS- 935 AM PDT SAT JUN 3 2006 ...HOT WEATHER EXPECTED ACROSS MUCH OF SOUTHWESTERN CALIFORNIA TODAY THROUGH MONDAY... HIGH PRESSURE WILL BUILD OVER THE REGION THIS WEEKEND AND INTO EARLY NEXT WEEK...BRINGING THE HOTTEST WEATHER OF THE SEASON THUS FAR TO PORTIONS OF SOUTHERN CALIFORNIA. SOME INTERIOR LOCATIONS COULD HAVE NEAR RECORD HIGH TEMPERATURES THIS WEEKEND. THE VALLEYS...DESERTS AND LOWER MOUNTAIN ELEVATIONS COULD SEE SOME TRIPLE DIGIT READINGS SATURDAY AND SUNDAY...WITH MANY AREAS IN THE MID TO UPPER 90S. TEMPERATURES ARE EXPECTED TO FALL SLIGHTLY MONDAY...BUT MANY OF THESE AREAS WILL STILL HAVE TEMPERATURES REACH WELL INTO THE 90S...WITH HIGHS IN THE WARMEST VALLEYS REACHING AROUND 100 IN A FEW LOCATIONS. ONSHORE FLOW AND MARINE LAYER INFLUENCE WILL KEEP TEMPERATURES FAIRLY MILD ON THE COASTAL PLAIN...GENERALLY IN THE 70S AND 80S...WITH A FEW READINGS NEAR 90 WELL INLAND. IF YOU PLAN TO BE OUTSIDE THIS WEEKEND INTO EARLY NEXT WEEK...PLEASE TAKE PRECAUTIONS TO PROTECT YOURSELF FROM THE HEAT. REDUCE OUTDOOR ACTIVITIES IF POSSIBLE...AT LEAST FROM LATE MORNING THROUGH EARLY EVENING. WEAR LOOSE FITTING CLOTHING AND DRINK PLENTY OF WATER. TAKE ADVANTAGE OF SHADE AND AIR CONDITIONING IF AVAILABLE. ENSURE THAT CHILDREN...THE ELDERLY AND PETS HAVE PROTECTION FROM THE HEAT. AND NEVER...EVER LEAVE CHILDREN...THE ELDERLY OR PETS IN ENCLOSED AUTOMOBILES...EVEN FOR THE SHORTEST TIME. TEMPERATURES QUICKLY RISE TO LIFE-THREATENING LEVELS...EVEN IF THE WINDOWS ARE PARTIALLY OPENED. SWEET
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.